Is Paracetamol effective for treating or curing COVID-19?

If there is one good thing that COVID19 has done, it is making people self-conscious about their health. Asides the strain it has put on the world, economically and otherwise, that is the one good thing it has done.

Now, with its advent, people fret over health issues as simplistic as headaches. And the go to drug for most people has always been paracetamol, even in the pandemic. More details!

The truth is, there have been so many controversies as to what the cure of corona virus might be. We’ve heard of drugs like chloroquine, paracetamol and ibuprofen that might be a probable cure. This article focuses on the controversies around paracetamol being the cure.

Can paracetamol cure COVID-19?

Before answering the question, let’s remind ourselves of COVID-19 symptoms. The symptoms includes; dry cough, shortness of breath, fever, inability to smell and taste and subsequently pneumonia and organ failure.

Now, as most of us has always done, the first line of treatment for some of these symptoms is paracetamol. But does that make it the cure? The answer is a big no!

Coronavirus cannot be cured using paracetamol, but paracetamol can be used to treat its symptoms. Most especially the fever symptom, it can be used to treat the fever symptom.

Note that paracetamol is an analgesic and not an antibacterial or antiviral drug. It can relieve you of pains and fever but not viral diseases like coronavirus. Paracetamol made headlines on many new stations as a drug that might be a probable cure but WHO debunked all the rumor. The WHO also insisted that while paracetamol is not the cure, it should be included during treatment of patients.

Particularly paracetamol for children, one has to be careful in self prescribing it for children showing symptoms. Children dosage for paracetamol is quite different from that of adults.

For the most part, there is no evidence or study that proves that coronavirus can be cured using paracetamol. Hence, desist from spreading or believing any form of propaganda.

In using paracetamol as first line of treatment at home, and symptoms still persist? Take the sick individual to the hospital. Click here for more information: https://www.thecarryingkind.com/6-ways-to-cosy-up-the-home-in-the-winter-months/

Alternative ways of treating and preventing coronavirus at home

There is no current permanent treatment for coronavirus but there are ways in which we can protect ourselves from the pandemic. In this article, tips on how to prevent

  • Practice social distancing. Social distancing is the best way to protect yourself from the virus.
  • Eat fruits to boost your immune system.
  • Avoid crowded gatherings.
  • Wear nose masks and face shields whenever you want to go out.
  • Use hand sanitizer often.
  • Wash and sanitize all items gotten from the grocery store, to prevent secondary infection.
  • Drink water frequently.
  • Clean all surfaces around the house.
  • If you feel breathless, turn the heat down and open the windows. Do not use a fan as that can spread the virus.
  • Note that breathlessness is a sign of coronavirus that should be taken seriously. Call for help before it becomes uncontrollable.

Can I Use Paracetamol with Other Medicines?

Paracetamol (also known as acetaminophen) is a commonly used medication that can help reduce a high temperature (fever) and treat pain. As it is safe for most people and side effects are rare, it is usually recommended as one of the first treatments for pain.

# Can I Use Paracetamol with Other Medicines?

Paracetamol may react unpredictably with specific other medications. This may affect the effectiveness of any of the medications and may improve the risk of side effects. It can not be safe to take paracetamol with other medicines at the same time as:

  1. Other products containing paracetamol: including combined products where paracetamol is one of the ingredients.
  2. Carbamazepine: treats a number of conditions, including epilepsy and some types of hard pain.
  3. Cholestyramine: treats a number of conditions, including itching caused by primary biliary cirrhosis.
  4. Busulfan: used to treat some types of cancer.
  5. Lixisenatide: used to treat type 2 diabetes.
  6. Metoclopramide: used to relieve vomiting and nausea.
  7. Phenobarbital and phenytoin: used to control seizures.
  8. Coumarins: these are present in oral anticoagulant medicines (to prevent the blood clotting)

Check the package leaflet that comes with your medication to see whether it can be taken with paracetamol. Ask a doctor or a pharmacist if you are not sure.

# Side Effects of Paracetamol

Side effects of paracetamol are rare but may include: an allergic reaction, redness, blood disorders, low blood pressure, kidney, and liver problem if you take too much. If you develop any problematic side effects, talk to a doctor or pharmacist. Click here!

# Paracetamol Overdose

Taking too much paracetamol is known as an overdose. It can be very dangerous if you have taken more than the maximum recommended dose, go to the nearest accident and emergency department immediately.

# Who Can Take Paracetamol?

Most people can safely take paracetamol, including pregnant women, nursing women, children older than three months (lower doses are recommended for babies). Always get advice from your GP or doctor before taking paracetamol.

# How Should I Take Paracetamol?

Be sure to take paracetamol as instructed by a health professional, or as directed on the label or leaflet. The amount you can take depends on your age, your weight, the type of paracetamol you take and how strong it is!

# Can I Take Both Paracetamol and Ibuprofen at the Same Time?

It is safe to take paracetamol and ibuprofen together if you are 16 years old or over, as no harmful interactions between these medications are known. The advice for children is always different. There are no known issues attributable to take paracetamol with a certain food or drinking moderate amounts of alcohol while taking paracetamol.

# Can I Give My Child Paracetamol and Ibuprofen Together?

Of course No. Do not give your child paracetamol and ibuprofen together, unless recommended by a health professional or a doctor. If you give them one of these medications and they are still distressed before the next dose, you can try the other medication.

# Can I Take Paracetamol or Ibuprofen with Cough or Cold Medications?

It just depends on whether the cough or cold medication also contains paracetamol or ibuprofen. Always avoid exceeding the highest dose. If you are already taking a cough or cold medicine that contains these ingredients, you should not take paracetamol or ibuprofen.

Remember that never share your medications with other people, keep this and all other medications out of the reach of children and use this medication only for the prescribed indication. For more details, visit: https://sco.wikipedia.org/wiki/Paracetamol